Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 165, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 21, 2020, 4:09 PM EDT for Haralson County, Polk County, Georgia. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2020, 4:09 PM EDT (20:09 UTC)
- Expired
- Jun 21, 2020, 4:27 PM EDT
- In force
- 18 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Haralson County, GA, Polk County, GA
The radar
The Atlanta radar (KFFC), 99 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 4:25 PM EDT | TSTM WND DMG | 4 Nne Cedartown, GA | 911 CENTER REPORTS SEVERAL TREES DOWN ALONG MEADOW LAKES COURT NE OF CEDARTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
877
WUUS52 KFFC 212009
SVRFFC
GAC143-233-212100-
/O.NEW.KFFC.SV.W.0165.200621T2009Z-200621T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
409 PM EDT Sun Jun 21 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern Haralson County in northwestern Georgia...
Western Polk County in northwestern Georgia...
* Until 500 PM EDT.
* At 409 PM EDT, a severe thunderstorm was located over Esom Hill, or
10 miles southwest of Cedartown, moving east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Cedartown, Etna, Felton and Esom Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3408 8527 3408 8526 3409 8525 3410 8522
3388 8519 3384 8537 3402 8541
TIME...MOT...LOC 2009Z 260DEG 14KT 3392 8540
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
578
WWUS52 KFFC 212027
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
427 PM EDT Sun Jun 21 2020
GAC143-233-212037-
/O.CAN.KFFC.SV.W.0165.000000T0000Z-200621T2100Z/
Haralson GA-Polk GA-
427 PM EDT Sun Jun 21 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARALSON AND
WESTERN POLK COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3408 8527 3408 8526 3409 8525 3410 8522
3388 8519 3384 8537 3402 8541
TIME...MOT...LOC 2023Z 260DEG 14KT 3393 8531
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:40 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 21, 2:40 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 240 PM EDT Sun Jun 21 2020 .SHORT TERM /Tonight through Monday Night/... Current radar loop shows showers and thunderstorms popping across the area as an upper level shortwave moves east through the flow. The main hazards continue to be being gusty winds, frequent lightning, and periods of heavy rain with these storms. The storms are expected to continue through the evening hours then diminish tonight as we loose daytime heating. As this wave continues to push NE tonight the better dynamics and instabilities associated with it move further north as well. There is still a slight chance these showers will continue overnight through Monday morning, but any storms that survive will be isolated in nature and mainly over N GA. The overall southwesterly flow is expected to continue Monday and Monday night and should advect additional moisture across the southeastern states through the middle of the week. This will bring additional perturbations across the area keeping precip chances elevated through Wednesday. With precip chances increasing through the week, Temperatures will slowly fall from the Mid 80s to Mid 90s down into mainly the 80s to near 90 by Wednesday. Overnight temperatures are forecast to stay mainly in the 60s to lower 70s. 01 && .LONG TERM /Tuesday through Sunday/... First portion of the long term looks to be the most active convectively as models are in good agreement with broad upper trough NW of the region allowing for persistent SW mean fetch off the Gulf and resultant ample moisture advection. GFS has high PWATs in 1.5-2 inch range Tues/Wed so will need to watch for isolated flash flooding threat with any stronger storms. Main moisture axis should shift southward across the area with a frontal passage later Wed into Thurs, then models have discrepancies on how far south the boundary/moisture field advects and how much weak ridging sets up into the end of the week. While kept higher chance pops to mainly central GA for Thurs, there's enough diurnal forcing and available energy to have continued chance pops returning to other portions of the area by Friday into the weekend despite any ridging. Temps look to be below normal Tues thru Thurs then rebound back to near normal Friday into the weekend. Baker && .AVIATION... 18Z Update... VFR ceilings and VSBYs with showers and thunderstorms popping up across the area. When the storms move across the TAF sites we will see some brief MVFR conditions with periods of heavy rain and MVFR VSBYs. These storms should diminish shortly after sunset with VFR conditions returning overnight. Will see another round of SHRA/TSRA Monday afternoon and again Tuesday afternoon. Winds will stay out of the SW at 10kt or less with some variable winds and gust 10-20kt in and around any stronger convective storms. //ATL Confidence...18Z Update... Confidence medium to high on all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 90 70 86 / 30 50 30 70 Atlanta 70 88 70 83 / 30 60 40 70 Blairsville 63 80 65 76 / 50 60 50 80 Cartersville 67 87 69 83 / 40 60 50 80 Columbus 71 92 71 89 / 20 40 30 70 Gainesville 68 86 68 81 / 40 60 40 70 Macon 71 92 71 89 / 20 40 20 60 Rome 67 88 69 83 / 40 60 50 80 Peachtree City 68 89 69 84 / 20 50 30 70 Vidalia 73 93 74 93 / 20 20 20 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Baker AVIATION...01
Hazardous weather outlook, Jun 21, 12:24 PM EDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1224 PM EDT Sun Jun 21 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221630- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1224 PM EDT Sun Jun 21 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... An increased coverage of showers and thunderstorms can be expected today. Isolated thunderstorms may become strong to severe this afternoon and evening. The main hazards will be gusty winds...frequent lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered showers and thunderstorms will be possible each afternoon and evening. Gusty winds, frequent lightning, and heavy rain will be possible with any storms that do develop. A cold front is expected to move through the area on Wednesday through Friday bringing additional chances for scattered thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jun 21, 3:46 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
346 PM EDT Sun Jun 21 2020
GAZ001>003-011-212030-
Chattooga GA-Catoosa GA-Walker GA-Dade GA-
346 PM EDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHATTOOGA...
CATOOSA...WALKER AND DADE COUNTIES UNTIL 430 PM EDT...
At 346 PM EDT...Strong thunderstorms around the area are
moving northeast at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lafayette, Ringgold, Trenton, Fort Oglethorpe, Rossville,
Chickamauga, Lookout Mountain, Blue Spring, Fairview, Linwood,
Chattanooga Valley, Hooker, Cloudland Canyon State Park, Cooper
Heights, Rock Spring, Rising Fawn, Noble, Lakeview, Wood Station and
Indian Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8498 3491 8502 3489 8501 3481 8512
3482 8513 3480 8514 3455 8552 3492 8560
3499 8557
TIME...MOT...LOC 1946Z 235DEG 29KT 3457 8566
WIND...40MPHSpecial weather statement, Jun 21, 3:49 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
349 PM EDT Sun Jun 21 2020
GAZ019-030-041-042-212030-
Polk GA-Haralson GA-Carroll GA-Floyd GA-
349 PM EDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR POLK...HARALSON...WESTERN CARROLL
AND SOUTHEASTERN FLOYD COUNTIES UNTIL 430 PM EDT...
At 348 PM EDT...a line of strong thunderstorms was along a line
extending from near Esom Hill to Camp Sequoyah...and moving northeast
at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Cedartown, Buchanan, Rockmart, Tallapoosa, Aragon, Cave Spring, Fish
Creek, Etna, Esom Hill, Antioch, Seney, Felton and Lindale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3409 8541 3423 8503 3421 8502 3421 8505
3408 8504 3350 8531 3407 8542
TIME...MOT...LOC 1948Z 234DEG 16KT 3398 8533 3354 8568
WIND...40MPHSpecial weather statement, Jun 21, 3:56 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
356 PM EDT Sun Jun 21 2020
GAZ042-043-052-053-212030-
Douglas GA-Coweta GA-Carroll GA-Heard GA-
356 PM EDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGLAS...WESTERN
COWETA...EASTERN CARROLL AND NORTHEASTERN HEARD COUNTIES UNTIL 430 PM
EDT...
At 356 PM EDT...a line of strong thunderstorms was along a line
extending from Villa Rica to near Frolona...and moving northeast at
15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Douglasville, Carrollton, Villa Rica, Temple, Whitesburg,
Centralhatchee, Roopville, Seaton Lake, Fairplay, Clem, Winston, Lake
Val-Do-Mar, Lowell, Plant Wansley, Treasure Lake and Hannah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3375 8500 3378 8476 3330 8502 3332 8519
TIME...MOT...LOC 1956Z 246DEG 14KT 3373 8493 3332 8516
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:46 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 44 min |
| Jun 21, 3:49 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 41 min |
| Jun 21, 3:56 PM EDT | Special Weather Statement | FFC | Carroll | 34 min |
| Jun 21, 4:24 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 36 min |
| Jun 21, 4:25 PM EDT | Special Weather Statement | FFC | Gordon | 35 min |
| Jun 21, 4:29 PM EDT | Special Weather Statement | FFC | Floyd | 46 min |
| Jun 21, 4:40 PM EDT | Special Weather Statement | FFC | Carroll | 35 min |
| Jun 21, 4:50 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 40 min |
| Jun 21, 4:54 PM EDT | Special Weather Statement | FFC | Heard | 36 min |
| Jun 21, 5:03 PM EDT | Special Weather Statement | FFC | Cherokee | 27 min |
| Jun 21, 5:12 PM EDT | Special Weather Statement | FFC | Douglas | 33 min |
| Jun 21, 5:19 PM EDT | Special Weather Statement | FFC | Gilmer | 26 min |
| Jun 21, 5:22 PM EDT | Special Weather Statement | FFC | Coweta | 23 min |
| Jun 21, 5:26 PM EDT | Special Weather Statement | FFC | Troup | 34 min |
| Jun 21, 5:28 PM EDT | Special Weather Statement | FFC | Murray | 32 min |
| Jun 21, 5:35 PM EDT | Special Weather Statement | FFC | Dawson | 25 min |
| Jun 21, 5:40 PM EDT | Special Weather Statement | FFC | Meriwether | 35 min |
| Jun 21, 5:42 PM EDT | Special Weather Statement | FFC | Clayton, Cobb, Coweta, Douglas, Fayette, Fulton | 33 min |
| Jun 21, 5:45 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer | 30 min |
| Jun 21, 5:48 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 42 min |
| Jun 21, 5:55 PM EDT | Special Weather Statement | FFC | Hall | 35 min |
| Jun 21, 5:58 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 32 min |
| Jun 21, 6:12 PM EDT | Special Weather Statement | FFC | Meriwether, Pike, Troup | 33 min |
| Jun 21, 6:16 PM EDT | Special Weather Statement | FFC | Madison | 29 min |
| Jun 21, 6:23 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, Union | 40 min |
| Jun 21, 6:25 PM EDT | Special Weather Statement | FFC | Fayette | 35 min |
| Jun 21, 6:31 PM EDT | Special Weather Statement | FFC | Hall, White | 29 min |
| Jun 21, 6:35 PM EDT | Special Weather Statement | FFC | Lamar | 25 min |
| Jun 21, 6:42 PM EDT | Special Weather Statement | FFC | Troup | 48 min |
| Jun 21, 6:47 PM EDT | Special Weather Statement | FFC | Henry, Spalding | 28 min |
| Jun 21, 6:50 PM EDT | Special Weather Statement | FFC | Pike | 25 min |
| Jun 21, 6:52 PM EDT | Special Weather Statement | FFC | Towns | 38 min |
| Jun 21, 6:56 PM EDT | Special Weather Statement | FFC | Banks, White | 34 min |
| Jun 21, 6:58 PM EDT | Special Weather Statement | FFC | Upson | 32 min |
| Jun 21, 7:02 PM EDT | Special Weather Statement | FFC | Butts, Lamar | 28 min |
| Jun 21, 7:26 PM EDT | Special Weather Statement | FFC | Butts, Jasper, Monroe, Morgan | 34 min |
| Jun 21, 7:28 PM EDT | Special Weather Statement | FFC | Bleckley | 32 min |
| Jun 21, 7:57 PM EDT | Special Weather Statement | FFC | Bibb, Jasper, Jones, Morgan, Putnam | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.